MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 4-0 D/A SH-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 30IN 4-0 D/A SH-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8526H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient was admitted to the hospital for acute exacerbation of chronic cholecystitis accompanied by gallstones on (b)(6) 2025 and suture was used.The surgery was performed at 14:00 on the same day, and at 14:33, medical staff was using suture to suture the gallbladder bed to stop bleeding.At 14:34, the problem of pulling off suture needle happened, making it difficult to remove the needle from the liver.At 14:35, medical staff immediately suspended the surgery to search for the needle, which was found.The surgery is proceeding normally.There were no adverse patient consequences reported.No further information is available.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but unavailable: did this issue contribute to any patient adverse event? was the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6: component code: g07002 ¿ device not returned.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformance's were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 10/7/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information was requested; the following was obtained: were there any unexpected outcomes or complications resulting from the prolonged surgery time? how long, in minutes, did the surgery prolong? was additional dissection required in other organs/tissues other than the target tissue? was there any change in the patient¿s post operative care due to the prolonged procedure? received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.After investigation, the patient underwent cholecystectomy on (b)(6) 2025 due to "gallstones with chronic cholecystitis".The operator used the suture (8526h) for hemostasis suturing of gallbladder bed during the surgery.The problem of pulling off suture needle happened during the suturing.The detached needle fell into the liver of the patient.The operator immediately searched for and found the needle.The integrity of the needle was checked after removal.After it was confirmed that no foreign body remained in the patient's body, a new suture was replaced (the specific product information was unknown) to continue the suturing.The subsequent surgery went smoothly.This event did not cause any other harm to the patient except for prolonged operation time (specific prolongation time was unknown), and no subsequent adverse event report was received.

Brand Name
PRLNE BLU 30IN 4-0 D/A SH-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22907378
Report Number2210968-2025-09892
Device Sequence Number20833380
Product Code GAW
UDI-Device Identifier10705031016644
UDI-Public(01)10705031016644(17)290131(10)UBBCZQ
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8526H
Device Lot NumberUBBCZQ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown